# SDR 2004F00430

- Difficulty date: November 15, 2004
- Submitted: November 15, 2004
- Operation: Air carrier
- Aircraft: N402SS
- Make and model: Cessna 402B
- Aircraft serial: 402B0562
- Aircraft time: 12,440 hours
- Engine: Cont TSIO520E
- Engine time: 172 hours
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbine Wheel
- Part number: 4066109025
- Part serial: HGR00657
- Condition: Excess Play
- Location: Turbocharger
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

SHORTLY AFTER DEPARTURE FROM SIOUX, THE PILOT NOTICED THE LEFT ENGINE MANIFOLD PRESSURE DROPPING OFF AND THE ENGINE LOSING POWER.  ALL OTHER ENGINE INDICATORS SHOWED NORMAL BUT, AS A PRECAUTION, THE LEFT ENGINE WAS SHUT DOWN AND SECURED.  THE PILOT RETURNED TO THE AIRPORT AND MADE AN UNEVENTFUL LANDING.  UPON INVESTIGATION BY MAINTENANCE PERSONNEL, IT APPEARED AS THOUGH THE TURBINE WHEEL OF THE TURBO CHARGER HAD RUBBED AGAINST THE HOUSING.  THIS WAS A NEWLY INSTALLED TURBO CHARGER WITH ZERO HOURS ON IT.
